MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-HX-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the spring coil fell off automatically.It was noted that the coil and all accessory devices were prepared as indicated in the instructions for use (ifu).Middle cerebral artery aneurysm 3mm.At first, qc-3-6helix was implanted, and then apb-2-4-hs-es was implanted.When implanting apb-1.5-2-hx-es, lot number b142023, when the first hoop was implanted in the aneurysm, the spring coil fell off automatically.After that, sab-4-15 was used to make the hoop herniated into the parental artery completely stick to the blood vessel wall and completed embolization.The implant coil remains in the patient and the coil was not implanted at the intended location.No surgical intervention was required.It was unknown if the pushwire was bent or broken.There was no friction or difficulty during delivery.The physician did not reposition or attempt to detach the coil.The physician did not rotate the delivery pusher and the continuous flush was not administered during the procedure.There were no patient symptoms or complications associated with the event.The patient was undergoing a procedure to treat an unruptured saccular aneurysm.The aneurysm max diameter was 3.1mm and the neck diameter was 1.1mm.Blood flow was normal.Vessel tortuosity was minimal.
 
Event or Problem Description
Additional information received reported that there was no kink/damage observed to the pushwire.Ancillary devices include an echelon 10 microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: the axium prime pushwire assembly was returned without introducer sheath.The actuator interface was found to be intact.No bends or kinks were found with the pushwire.The coin was found to be still against the lumen stop.The implant coil was found to be already detached and not returned.Under the microscope, the outer jacket was then removed to gain access to the coin.The coin appeared to be damaged and containing blood residue.The coin was measured to be 0.099¿ at 0.063¿ which was found out of specification, at 0.102¿ at 0.127¿, and 0.0970¿ at 0.275¿ which was found to be within specification.The lumen stop was found to be visually acceptable.The retainer ring was found to be damaged and unable to be measured.Based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium prime was returned with the implant already detached.However, the cause could not be determined.Since the included detach element was not returned for analysis, any contributing factors could not be determined.Possible causes for premature detachment are pusher rotation and the coil not being retracted in a one-to-one motion with the implant pusher during repositioning.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12247800
Report Number2029214-2021-00951
Device Sequence Number2840695
Product Code KRD
UDI-Device Identifier00847536032125
UDI-Public00847536032125
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2024
Device Model NumberAPB-1.5-2-HX-ES
Device Catalogue NumberAPB-1.5-2-HX-ES
Device Lot NumberB142023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer08/29/2021
10/15/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date09/23/2021
10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR